Mental health issues
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.
Receiving too many notifications? Adjust your notification settings.

Problems with increased dose of sertraline

MichyhMichyh Member Posts: 42 Connected
Hi, for the last 2 weeks I have had to up my dose from 50mg to 100mg a day. I’m having the same problems as when I started the 50mg. Is this normal as I adjust to the new dose. The past 3 day I have had anxiety and panic attack episodes, last night my heart was beating so so fast and had cold hand and feet for over 2 hrs. I took a phenergan to help me go to sleep. Oh when oh when will this all stop and I can be normal again. 

Doctors what to now do a T3&T4 blood test 🤷🏼‍♀️.

feeling to drained today. 

Replies

  • Wini1960Wini1960 Member Posts: 117 Pioneering
    Michyh Hi have you thought to maybe try another antidepressants? It's not right you should be suffering in this way. I have amitriptyline for my back at 10mg and then I went up to 20mg,then the pharmacist put it down to 10mg. I went to my Dr and said the pain in my back was terrible. So he asked why was I on 10mg I said the surgery pharmacist prescribed that amount. So he put it up to 25mg and 40mg citalopram and I sleep like a baby. Wake up do my exercises and it's good. If you are not happy make a note of symptoms and talk to your GP. They do want to help you. All the best.
  • Ami2301Ami2301 Community champion Posts: 7,018 Disability Gamechanger
    Hi @Michyh in my experience with sertraline, it does take several weeks for it to get in my system and for the side effects to ease. I started on 50mg in March 2015, then upped to 100mg in July 2015 - as the dosage was upped, the side effects came back like i was taking them from the start again. I know it doesn't feel like it right now, but bear with them, they will ease soon. Unless you have concerns then please speak to your GP.
    Community Champion
    Disability Gamechanger - 2019
  • Sunnyside60 Sunnyside60 Member Posts: 22 Connected
    Same with me, side effects came back but less severe and lasted only a week. Stick with it if you can. I fee much better overall on the higher dose now.
  • MichyhMichyh Member Posts: 42 Connected
    Hi

    I started 50mg on 23 May and 2 weeks ago gone up to 100gm 2 weeks Ami2301 u recon it will be another week or so I should hang on with it and then speak to my doctor if I still feel the way I am? Thank you for replying

    Wini1960, thank u for replying to me, I will get in touch with the doc if it gets to much. 
  • katho31katho31 Member - under moderation Posts: 700 Pioneering
    Hi @Michyh, please phone your doctor/mental health team tomorrow, side effects are scary and your anxiety will be making you feel worse, try some deep breathing, ie, breathe in for ten secs, then out for 7 secs, do it for 5mins it will calm your nerves, also have a cuppa and calming music, nothing loud. best wishes and we hope you will be okay  :)
  • Ami2301Ami2301 Community champion Posts: 7,018 Disability Gamechanger
    As it is a short amount of time between upping the dose, I imagine the side effects from initially starting sertraline had still not eased, so upping them would increase the side effects. But I'm not a medical professional so I would urge you to get your GP's opinion. The amount of time the side effects take to ease varies from person to person. It had taken me about 6 to 8 weeks for them to ease.
    Community Champion
    Disability Gamechanger - 2019
  • katho31katho31 Member - under moderation Posts: 700 Pioneering
  • MichyhMichyh Member Posts: 42 Connected
    Thank you all so very much for replying with the help. I’ll call my doctor tomorrow morning and talk with him. As I also thought that the episodes would have stopped slightly but they seem to be more  
  • katho31katho31 Member - under moderation Posts: 700 Pioneering
    You are welcome, thats why this forum is great for us all  :) relax as best you can now and youll feel better after a chat with your doctor, best wishes and keep safe  :)
  • katho31katho31 Member - under moderation Posts: 700 Pioneering
    Hi, @sandyxxx, how are you  :) theres a good show on bbc2 tonight at 9pm Alex Brooker; disability and me, he is so good xx
  • sandyxxxsandyxxx Member Posts: 99 Courageous
    Ooo I will watch it thanks 
    I'm fine been doing the washing got it all dry just ironing later 🙁how's you xxx
  • katho31katho31 Member - under moderation Posts: 700 Pioneering
    oh glad ur okay sandy, we are good thanks  :) so full had sunday dinner and am flat out!! liverpools just scored  :) hate ironing with a passion, my late dad had a oroning machine and he just put clothes on it, put lid down and it steamed it as well as ironed, he got it half price from magazine. we were gonna watch dvd the irishman but tired and listening to match. good luck with your appeal, was it an MR or first time PIP. sorry ive not read all posts xx
  • sandyxxxsandyxxx Member Posts: 99 Courageous
    Was my first time pip but got refused put in for MR with welfare rights fighting for me. Wish I had one of them machines I hate ironing as well xxx
  • cupcake88cupcake88 Member Posts: 656 Pioneering
    Hi there Im on 200 of sert and 350 of quatliapine I found that both medication take a good 6 weeks to get into your system and they have to be built up like slowly upped . I found it make me very tiered . 
Sign in or join us to comment.